Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud





Photo

Lithium And Exsessive Emotional Flatness Numbness


  • Please log in to reply
2 replies to this topic

#1 lankeypete

lankeypete

    DIY Trepanist

  • Members
  • Pip
  • 22 posts
  • Diagnoses:Dysthymia/Double depression
  • Current Meds:effexor 300mg seroquel 100mg epilim 1200mg

Posted 18 October 2010 - 07:29 PM

is the emotional flatness/numbness and i hear about a recognized side effect of lithium or is it just a symptom of depression.
i am experiencing a definite lack of emotion that is severe enough to be of concern to me but my pdoc says this is just a symptom of my depression and says that its not the lithium she repeated the phrase "lithium doesn't do that" multiple times.

if there are any articles around or if anyone has seen it stated as one of the side effects i would like to know.
is it possible that being a drug to stabilize mood emotional numbness is the desired effect for treating bipolar? and im just not at any mood extremes to begin with i notice it more?

Regards Mr Lankeypete
  • 0





#2 In_Remission_Pills

In_Remission_Pills
  • Guests

Posted 18 October 2010 - 09:59 PM

is the emotional flatness/numbness and i hear about a recognized side effect of lithium or is it just a symptom of depression.
i am experiencing a definite lack of emotion that is severe enough to be of concern to me but my pdoc says this is just a symptom of my depression and says that its not the lithium she repeated the phrase "lithium doesn't do that" multiple times.

if there are any articles around or if anyone has seen it stated as one of the side effects i would like to know.
is it possible that being a drug to stabilize mood emotional numbness is the desired effect for treating bipolar? and im just not at any mood extremes to begin with i notice it more?

Regards Mr Lankeypete


Lithium generally does not cause emotional blunting if it's prescribed correctly.

What dose did your pdoc start you at? Sometimes a feeling that can be called "flatness" could happen if they start you too high or push the dose up too fast.
Your on 1350 mg? That is a somewhat high dose. Have you considered talking to your pdoc about lowering the lithium?

The 'flatness' you describe is most likely a symptom of your depression. IMO the mood stabilizers are not nearly as emotionally blunting as the anti-psychotics or the SSRI's.

#3 dymphna

dymphna

    Ready for the MCAT

  • Citizen Medical Expert
  • PipPipPipPip
  • 4,627 posts
  • Diagnoses:Suck-Ass Epilepsy, Perma-Migraine, Endocrine Hell, Associated Mood Crap
  • Current Meds:LTG 400, TPA 400, CLZ 1.5, Dostinex 0.5
  • Location:A Mac Computer

Posted 18 October 2010 - 11:21 PM

You have already asked this question. I answered it. Jerod answered it. And then you told us both that your doctor was taking you off of Lithium. This point is now moot.

Unless this has changed, I will be closing this thread.


Dymphna
  • 0

Yes, my name really is Dymphna.

 

I'm not a doctor, nurse, pharmacist, or therapist.

I can find you an answer and I won't blow smoke up your ass.

 

St. Dymphna is the Patron for brain maladies.

 

I'm the Enforcer.

 

eqnmrt.jpg

 

 

In these epistles there are certain things difficult to understand, which the unlearned and the unstable distort,
just as they do the rest of the Scriptures also, to their own destruction.

 

(II Peter 3:16)



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users





Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud